MAUDE Adverse Event Report: AV-TEMECULA-CT TREK CORONARY DILATATION CATHETER

AV-TEMECULA-CT TREK CORONARY DILATATION CATHETER
Catalog Number 1012278-20
Medical Device Problem Codes Off-Label Use (1494); Material Rupture (1546)
Health Effect - Clinical Codes Air Embolism (1697); Transient Ischemic Attack (2109)
Date of Event 02/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.(b)(4).The device was not returned for evaluation.It should be noted that the instructions for use (ifu) states: trek rx coronary dilatation catheters are indicated for balloon dilatation of the stenotic portion of a coronary artery or bypass graft stenosis, for the purpose of improving myocardial perfusion, balloon dilatation of a coronary artery occlusion, for the purpose of restoring coronary flow in patients with st-segment elevation myocardial infarction.In this case, it is unknown if the reported ifu violation caused or contributed to the reported complaints.The reported patient effect of air embolism is listed in the trek rx ifu, as a known patient effect.The investigation was unable to determine a conclusive cause for the reported balloon rupture; however, the reported patient effects of air embolism and transient ischemic attack appear to be related to circumstances of the procedure.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents from this lot.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the carotid artery with no calcification.The 4.0x20 mm trek rx balloon dilatation catheter (bdc) ruptured at 12 atmospheres and released some air.The patient experienced stroke like symptoms [transient ischemic attack] for about 30 minutes and then they resolved with no residual effects.No treatment was administered during the 30 minutes of symptoms.The procedure was completed with an additional balloon.There was a clinically significant delay in the procedure due to the adverse symptoms caused by the air embolism.No additional information was provided.

Brand Name
TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key8363311
Report Number2024168-2019-01361
Device Sequence Number1833466
Product Code LOX
UDI-Device Identifier08717648138720
UDI-Public08717648138720
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 02/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Catalogue Number1012278-20
Device Lot Number80219G1
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2019
Initial Report FDA Received Date02/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;